Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 7, 2011, 4:01 AM CDT for Maries County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 4:01 AM CDT (09:01 UTC)
- Expired
- Aug 7, 2011, 5:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
County Maries County, MO
The radar
The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4106 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
572
WWUS83 KSGF 070901
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT SUN AUG 7 2011
MOZ058-071-071000-
MARIES MO-PHELPS MO-
401 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND NORTHEASTERN
PHELPS COUNTIES UNTIL 500 AM CDT...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIENNA...OR 20 MILES SOUTH OF LINN...MOVING
EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 192 AND 199 WILL ALSO BE IMPACTED
BY THIS STORM.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
LAT...LON 3810 9204 3829 9204 3830 9164 3829 9163
3816 9164 3816 9153 3815 9151 3799 9152
TIME...MOT...LOC 0902Z 281DEG 19KT 3820 9194
$$
FOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:13 AM CDT, 48 minutes earlier.
Area forecast discussion, Aug 7, 3:13 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT SUN AUG 7 2011
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL OCCURRING OVER
PORTIONS OF THE OZARKS THIS MORNING WITH ONE BAND OF CONVECTION
OVER EXTREME SOUTHERN MISSOURI NEAR THE ARKANSAS BORDER AND
ANOTHER BAND RECENTLY DEVELOPING OVER CENTRAL MISSOURI. AN OLD
WEAK FRONTAL BOUNDARY IS STILL CURRENTLY DRAPED ACROSS THE CENTRAL
OZARKS AND AN UPPER LEVEL DISTURBANCE RIDING OVER THE RIDGE ACROSS
THE AREA IS HELPING WITH THIS ACTIVITY. WE SHOULD SEE MOST OF THIS
CONVECTION MOVE OUT BY MID MORNING WITH CLEARING SKIES FROM WEST
TO EAST TODAY. THIS WILL ALLOW FOR ANOTHER VERY HOT AND HUMID DAY
FOR THE OZARKS BEFORE SOME NICE CHANGES IN THE WEATHER PATTERN
HEAD OUR WAY FOR THE NEW WEEK. TEMPERATURES WILL BE HOTTEST OVER
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI WITH HIGHS APPROACHING
THE LOW 100S TO NEAR 100 FOR SPRINGFIELD WITH THE COOLEST READINGS
IN THE MID 90S FOR THE ROLLA AND WEST PLAINS AREA. WILL NOT RULE
OUT A FEW MORE ISOLATED STORMS THIS AFTERNOON/EVENING WITH LEFT
OVER BOUNDARIES AND DAY TIME HEATING BUT THEY WILL BE SCATTERED
AND ISOLATED IN NATURE.
TONIGHT COULD BE INTERESTING LATE AROUND MIDNIGHT AND PREDAWN
HOURS MONDAY. A SHORTWAVE CURRENTLY OVER WYOMING THIS MORNING WILL
DIVE DOWN ON THE BEGINNING OF A NORTHWEST FLOW SETTING UP ACROSS
THE MIDWEST AND THE OZARKS REGION. THIS FEATURE WILL BE CROSSING
KANSAS THIS EVENING WHERE A POTENTIAL MCS MAY DEVELOP AND CONTINUE
EAST-SOUTHEASTWARD INTO THE OZARKS SOMETIME AFTER MIDNIGHT
TONIGHT. THE SHORT RANGE MODELS HAVE BEEN HINTING AT THIS FEATURE
AND WILL NEED TO BE WATCHED FOR POSSIBLE SEVERE WEATHER OVERNIGHT
AND VERY EARLY MONDAY MORNING. THE MAIN THREAT WILL BE STRONG
DAMAGING WINDS AND LARGE HAIL. WITH THIS FEATURE IN THE AREA
MONDAY AND CLOUDS AND APPRECIABLE RAINFALL EXPECTED...HAVE DECIDED
TO NOT CHANGE OR EXTEND ANY HEAT HEADLINES INTO MONDAY AT THIS
TIME AS IT WILL BE PROBLEMATIC WITH THE TEMPERATURES ON MONDAY.
TEMPERATURES WILL BE STILL RATHER WARM OVER THE WESTERN AREAS WITH
POSSIBLY MUCH COOLER READINGS OVER THE EASTERN OZARKS. HAVE
DECIDED TO LET THE DAY SHIFT TAKE A LOOK AT THIS AGAIN TODAY WITH
THE 12Z MODEL DATA THIS MORNING.
ANOTHER FEATURE MAY SWING THROUGH MONDAY NIGHT TO BRING ANOTHER
ROUND OF SHOWERS AND STORMS WITH THE POSSIBILITY OF SEVERE
WEATHER. AGAIN SPC HAS HIGHLIGHTED THE OZARKS FOR A SLIGHT RISK
FOR DAY 2 AND DAY 3 OUTLOOKS. DAMAGING WINDS AND HAIL WILL BE
MAIN THREAT. A COLD FRONT WILL BE PUSHED ACROSS THE AREA EARLY ON
TUESDAY WITH THIS SECOND SHORTWAVE PASSING BY AND THE NORTHWEST
FLOW GETTING WELL ESTABLISHED ACROSS THE OZARKS. THE MIDDLE OF THE
WEEK LOOKS MUCH COOLER BEHIND THE FRONT WITH HIGHS POSSIBLY IN THE
LOWER TO MIDDLE 80S AND OVERNIGHT LOWS DOWN IN THE 60S. COMING OFF
RECORD HIGHS IN THE LOW 100S...THIS IS GOING TO FEEL ALMOST
FALLISH. IT WILL BE ABOUT A 20 TO 25 DEGREES COOLER THAN WHAT WE
WERE SEEING LAST WEEK AND THIS WEEKEND.
THE NORTHWEST FLOW WILL REMAIN ACTIVE THROUGH THE WEEK WITH
SEVERAL MORE OPPORTUNITIES FOR STORMS OR POSSIBLE MCS...ONE
POSSIBLY WED NIGHT INTO THURSDAY MORNING AND ANOTHER ONE THURSDAY
NIGHT INTO FRIDAY MORNING. THE BOTTOM LINE WILL BE AN ACTIVE AND
POSSIBLY STORMY WEEK AHEAD WITH NEAR NORMAL OR SLIGHTLY BELOW
NORMAL TEMPERATURES FOR THE OZARKS. ONE NOTE TO ADD...WE COULD SEE
SOME DECENT RAINFALL OVER THE NEXT 5 DAYS WITH THE HPC 5 DAY
OUTLOOK SHOWING NEARLY 1 TO UP TO 3 INCHES POSSIBLE FOR THE AREA
OVER THE NEXT 5 DAYS.
GRIFFIN
&&
.AVIATION...
FOR THE 06Z TAFS...MAINLY VFR IS EXPECTED THROUGH TOMORROW
EVENING. SCATTERED CONVECTION THIS EVENING SHOULD MAINLY AFFECT
BRANSON AIRPORT FOR THE NEXT COUPLE HOURS WITH LOWER VISIBILITIES
UNDER THE HEAVIER DOWNPOURS. INCLUDED VCTS FOR JLN AND SGF BUT
MOST ACTIVITY SHOULD BE NEAR THE MISSOURI AND ARKANSAS BORDER.
MOSTLY SUNNY TO PARTLY CLOUDY SKIES TOMORROW WITH POSSIBLE VCTS
LATE IN THE TAF PERIOD. LIGHT SOUTHERLY TO SOUTHWESTERLY WINDS
EXPECTED.
GRIFFIN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ056>058-069>071-
082-083-096>098-105-106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ055-
066>068-077>081-088>095-101>104.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
097-101.
&&Hazardous weather outlook, Aug 7, 12:56 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 AM CDT SUN AUG 7 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS SOUTHERN MISSOURI...MAINLY SOUTH OF HIGHWAY 60. CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND A FEW WIND GUSTS TO 40 MPH WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA ON SUNDAY. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES ON SUNDAY WITH THE HOTTEST WEATHER EXPECTED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH THE MIDDLE OF THE WEEK. THERE IS A RISK FOR SEVERE WEATHER SUNDAY AND MONDAY WITH DAMAGING WIND GUSTS THE PRIMARY RISK. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 6, 10:06 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG BILLINGS 37.07N 93.55W
08/06/2011 CHRISTIAN MO AMATEUR RADIO
REPORT OF DAMAGE TO SEVERAL HOMES IN THE BILLINGS
AREA...AS WELL AS TREE DAMAGE. POWER IS REPORTED OUT IN
THE AREA.
&&
BOXELLSpecial weather statement, Aug 7, 4:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT SUN AUG 7 2011
MOZ058-071-071000-
MARIES MO-PHELPS MO-
401 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND NORTHEASTERN
PHELPS COUNTIES UNTIL 500 AM CDT...
AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VIENNA...OR 20 MILES SOUTH OF LINN...MOVING
EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE AND VIENNA.
INTERSTATE 44 BETWEEN MILE MARKERS 192 AND 199 WILL ALSO BE IMPACTED
BY THIS STORM.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
LAT...LON 3810 9204 3829 9204 3830 9164 3829 9163
3816 9164 3816 9153 3815 9151 3799 9152
TIME...MOT...LOC 0902Z 281DEG 19KT 3820 9194
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:42 PM CDT | Special Weather Statement | SGF | Howell | 63 min |
| Aug 6, 9:38 PM CDT | Special Weather Statement | SGF | Christian | 67 min |
| Aug 6, 9:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 38 min |
| Aug 6, 9:54 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 40 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 26 min |
| Aug 7, 4:04 AM CDT | Special Weather Statement | SGF | Miller | 56 min |
| Aug 7, 4:13 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 38 min |
| Aug 7, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Maries | 58 min |
| Aug 7, 4:18 PM CDT | Special Weather Statement | SGF | Benton, Morgan, St. Clair | 27 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
| Aug 7, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Aug 7, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 66 min |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 20 min |
| Aug 7, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 65 min |
| Aug 7, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 61 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 39 min |
| Aug 7, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 57 min |
| Aug 7, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 54 min |
| Aug 7, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 63 min |
| Aug 7, 6:55 PM CDT | Special Weather Statement | SGF | Barry, Christian, Lawrence, Newton, Ozark, Stone and 1 more | 65 min |
| Aug 7, 6:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 63 min |
| Aug 7, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 44 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.